Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 2, NWS Boise, ID

February 8, 2015Harney County, Malheur County, Oregon; Owyhee County, Idaho

NWS Boise, ID issued this wind advisory at Feb 8, 2015, 2:18 AM PST for Harney County, Malheur County, Oregon; Owyhee County, Idaho. It took effect at Feb 9, 2015, 10:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2015, 2:18 AM PST (10:18 UTC)
In effect from
Feb 9, 2015, 10:00 AM PST
Expired
Feb 9, 2015, 1:55 PM PST
In force
4 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2015-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2015-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS75 KBOI 081018
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
318 AM MST SUN FEB 8 2015

...VERY WINDY AGAIN MONDAY IN SOUTHEAST OREGON AND PARTS OF
SOUTHWEST IDAHO...

.ANOTHER PACIFIC STORM WILL GENERATE STRONG WINDS IN SOUTHEAST
OREGON AND IN IDAHO SOUTH OF THE SNAKE BASIN FROM LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON.

IDZ015-029-ORZ061-063-082000-
/O.NEW.KBOI.WI.Y.0002.150209T1800Z-150210T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
318 AM MST SUN FEB 8 2015

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST
/4 PM PST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE SOUTHWEST IDAHO HIGHLANDS...OWYHEE
MOUNTAINS...AND HARNEY AND MALHEUR COUNTIES IN OREGON...WHICH IS
IN EFFECT FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/
MONDAY.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVEL HAZARD ON MAIN ROADS...INCLUDING U.S. HIGHWAYS
  95 AND 20...IDAHO STATE HIGHWAY 51...AND OREGON STATE HIGHWAY
  78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
434 
WWUS75 KBOI 082102
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
202 PM MST SUN FEB 8 2015

...VERY WINDY AGAIN MONDAY IN SOUTHEAST OREGON AND PARTS OF
SOUTHWEST IDAHO...

.ANOTHER PACIFIC STORM WILL GENERATE STRONG WINDS IN SOUTHEAST
OREGON AND IN IDAHO SOUTH OF THE SNAKE BASIN FROM LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON.

IDZ015-029-ORZ061-063-091300-
/O.CON.KBOI.WI.Y.0002.150209T1800Z-150210T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
202 PM MST SUN FEB 8 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO
5 PM MST /4 PM PST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO
5 PM MST /4 PM PST/ MONDAY. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVEL HAZARD ON MAIN ROADS...INCLUDING U.S. 
  HIGHWAYS 95 AND 20...IDAHO STATE HIGHWAY 51...AND OREGON STATE 
  HIGHWAY 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
100 
WWUS75 KBOI 090410
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
910 PM MST SUN FEB 8 2015

...VERY WINDY MONDAY OVER PARTS OF SOUTHWEST IDAHO AND SOUTHEAST
OREGON...

.AFTER A RAINY PERIOD TONIGHT AND EARLY MONDAY GUSTY WEST WINDS
WILL DEVELOP ACROSS HARNEY AND MALHEUR COUNTIES IN OREGON AND
MOST OF OWYHEE COUNTY IDAHO. WINDS WILL INCREASE TO BECOME VERY
WINDY THROUGH THE AFTERNOON.

IDZ015-029-ORZ061-063-091800-
/O.CON.KBOI.WI.Y.0002.150209T1800Z-150210T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
910 PM MST SUN FEB 8 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO
5 PM MST /4 PM PST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO
5 PM MST /4 PM PST/ MONDAY FOR THE SOUTHWEST HIGHLANDS AND OWYHEE
MOUNTAINS OF IDAHO ALONG WITH HARNEY AND MALHEUR COUNTIES IN
OREGON.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVEL HAZARD ON MAIN ROADS...IN IDAHO...95...78 AND
  51...AND IN OREGON...95...20 AND 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
072 
WWUS75 KBOI 091357
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
657 AM MST MON FEB 9 2015

IDZ015-029-ORZ061-063-092200-
/O.CON.KBOI.WI.Y.0002.150209T1800Z-150210T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
657 AM MST MON FEB 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 5 PM MST /4 PM PST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST
HIGHLANDS...OWYHEE MOUNTAINS...HARNEY COUNTY...AND MALHEUR COUNTY
FROM 11 AM MST /10 AM PST/ THIS MORNING TO 5 PM MST /4 PM PST/
THIS AFTERNOON.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL HAZARD ON MAIN ROADS...IN IDAHO...95...78 AND 
  51...AND IN OREGON...95...20 AND 78. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
124 
WWUS75 KBOI 092155
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
255 PM MST MON FEB 9 2015

...WIND ADVISORY HAS BEEN CANCELLED...

.WINDSPEEDS ARE NOT MEETING ADVISORY CRITERIA THIS AFTERNOON...AND 
FURTHER WEAKENING IS FORECAST. THEREFORE THE ADVISORY HAS BEEN
CANCELLED.

IDZ015-029-ORZ061-063-092300-
/O.CAN.KBOI.WI.Y.0002.000000T0000Z-150210T0000Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
255 PM MST MON FEB 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY THAT HAS BEEN IN EFFECT FOR HARNEY AND MALHEUR COUNTIES
IN SOUTHEAST OREGON...AND IN THE OWYHEE MOUNTAINS AND SOUTHWEST
HIGHLANDS IN SOUTHWEST IDAHO.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 8, 2:07 AM PST, 11 minutes earlier.

Area forecast discussion, Feb 8, 2:07 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
307 AM MST SUN FEB 8 2015

.SHORT TERM...WE RECENTLY CANCELLED OUR FLOOD WATCH AS PCPN HAS
ENDED...SKIES HAVE CLEARED...AND RIVERS WERE RECEDING.  BUT ANOTHER
STORM IS HEADED OUR WAY.  THAT STORM IS CURRENTLY OFF THE WEST COAST
NEAR 40N.  AHEAD OF IT A SHORT WAVE RIDGE WILL PASS THROUGH OUR
ZONES TODAY AND MORE HIGH TEMPERATURE RECORDS SHOULD FALL...ALTHOUGH
TODAY WILL BE SLIGHTLY COOLER THAN SATURDAY.  THE OFFSHORE STORM
WILL SPREAD PCPN ACROSS OREGON THIS EVENING AND IDAHO ZONES LATER
TONIGHT...EXITING OREGON ZONES /EXCEPT BAKER COUNTY/ MONDAY
MORNING...AND EXITING SRN ZONES IN IDAHO MONDAY AFTERNOON WHILE PCPN
CONTINUES NORTH OF THE SNAKE BASIN.  HEAVIEST PCPN WILL AGAIN FALL
IN THE BOISE MOUNTAINS AND WEST CENTRAL IDAHO MOUNTAINS WHERE
ANOTHER .50 TO 1.00 INCH IS EXPECTED LATE TONIGHT THROUGH MONDAY.
RIVERS WILL AGAIN RISE BUT FOR NOW NO FLOODING IS EXPECTED.  DAY
CREW WILL RE-EVALUATE FOR POSSIBLE ISSUANCE OF ANOTHER FLOOD WATCH
AFTER VIEWING NEXT CYCLE MODEL DATA.  MORE CONVINCING IS THE NEED
FOR A WIND ADVISORY AGAIN MONDAY AFTERNOON ACROSS SERN OREGON...AND
SWRN IDAHO SOUTH OF THE SNAKE BASIN...AS STRONG SWLY JET WILL BE
DIRECTLY OVER THOSE AREAS.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MODELS REMAIN IN GOOD
AGREEMENT WITH A PATTERN CHANGE TO DRY CONDITIONS UNDERNEATH AN
UPPER LEVEL RIDGE. THE LAST PART OF MOISTURE WILL MOVE OUT OF THE
REGION WITH THE UPPER LEVEL TROUGH TUESDAY. ONLY LIGHT AMOUNTS OF
PRECIP ARE EXPECTED AS THE SYSTEM WEAKENS AHEAD OF AN UPPER LEVEL
RIDGE BUILDING OVER THE COAST. THE RIDGE MOVES OVER THE REGION ON
WEDNESDAY AND WILL REMAIN IN PLACE THROUGH AT LEAST SUNDAY. THE
INVERSION AND RECENT MOISTURE WILL BE FAVORABLE FOR MORNING FOG IN
SHELTERED VALLEYS THROUGH THIS PERIOD. TEMPERATURES WILL AVERAGE
AROUND 10 DEGREES ABOVE NORMAL.

&&

.AVIATION...VFR. INCREASING HIGH CLOUDS TODAY WITH PRECIPITATION
MOVING IN FROM SOUTHWEST TO NORTHEAST LATER THIS AFTERNOON.
SOUTHWEST SURFACE WINDS AROUND 10 KT OR LESS THIS MORNING. WEST
WINDS ALOFT ALOFT 20-40 KT UP THROUGH 10K FT MSL WILL CONTINUE
THROUGH SUNDAY. CONDITIONS DETERIORATING WITH WIDESPREAD
PRECIPITATION MOVING INTO SOUTHEAST OREGON...SPREADING ACROSS
CENTRAL AND SOUTHWEST IDAHO AFTER 00Z MONDAY. SNOW LEVELS...5500-
6500 FT MSL. WINDS WILL INCREASE FROM THE SOUTH-SOUTHWEST 20 TO 30
WITH GUSTS UP TO 40 KTS AFTER 03Z TONIGHT AND WILL CONTINUE THROUGH
MONDAY MORNING.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM TO 5 PM MST MONDAY IDZ015-029.
OR...WIND ADVISORY FROM 11 AM MST /10 AM PST/ TO 5 PM MST /4 PM PST/
     MONDAY ORZ061-063.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....JDS
AVIATION.....JDS

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.